• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

How to fix my CNS? BPII, Memory/cognitive loss, Monoamine sensitive, food Amine intolerance, ADD/PDD, etc

memory cognition serotonin syndrome gaba dopamine kindling mania seroquel blood brain barrier gastritis

  • Please log in to reply
1 reply to this topic
⌛⇒ support MITOMOUSE via LongeCity!

#1 BioInfinite

  • Guest
  • 40 posts
  • 16
  • Location:Australia
  • NO

Posted 19 May 2018 - 08:53 AM


Hi, I'm looking for anything to help me overcome this - my main symptoms have been going on for 7 years now. I would be so grateful for anyone's time and expertise please!

 

My background is:

  • Pervasive Developmental Disorder (mild on Autism spectrum)
  • Attention Deficit Disorder (without hyperactivity)
  • Frequent episodes of mild-moderate Depression since adolescence
  • Frequent use of Cannabis and dozens of psychedelics, dissociatives, empathogens, and RC's from 2006 until quitting completely in 2012.
  • Abuse of NMDA antagonists, most significantly Methoxetamine for over a year, leading to dopamine toxicity in 2011 that took years to feel better
  • Self prescription of Moclobemide (reversible MAOI), and concurrent tryptophan and some drug abuse (highly reckless, impulsive, almost manic behaviour), culminating in serotonin syndrome, and recurring serotonin toxicity from 2012 until mid-2016 - still have to be careful about serotonergic substances
  • Heavy GABA-drug abuse for multiple years 2009-2012, most prominently GHB and phenibut, leading to worsening kindling and complete intolerance to alcohol. Even balsamic vinegar and de-alcoholized wine with their minute GHB content each recently put me into withdrawal for multiple days, only thing that helped me feel better was caffeine - this still baffles me.
  • Bipolar II symptoms since 2012 has led to me needing to be prescribed Seroquel (quetiapine) from my psychiatrist, from an initial dose of 150mg in 2014, to a current dose of 900mg in 2018. The effectiveness keeps on dropping, so I have to keep on increasing the dose, I'm guessing this is dopamine receptor upregulation. I have tried many times over the years to come off it, but I got debilitating hypomania and depression swings and extreme stress every time I tried. Until early 2016 I was getting recurrent akathisia from the Seroquel's 5-HT1A partial agonism every few months, it's the worst I've ever felt, initially treating it with Cyproheptadine (strong serotonin antagonist) but that made my memory and cognition extremely bad
  • Eventually mid-2016 I was prescribed Inderal (propranolol) to help with anxiety and my high resting heart rate of 120 bpm (most likely a side effect of the Seroquel-mediated increase of norepinephrine), and luckily it also completely stopped all future episodes of akathisia due to its 5-HT1A antagonist effect. Current dose 80mg/day.
  • Current fluctuating but highly worrying brain fog, short-term/working memory loss and cognitive impairment. Sometimes it was bad to the point I'd start a sentence, and forget what I'm talking about half way through. Any interruption would push what I was talking about out of my memory. Its not quite as bad as it's ever been, but it's very worrying and there is huge room for improvement.
  • Protein intolerance - I cannot eat food with high amine content, especially meat, fish, egg, soy, dairy (except cream), many nuts and also banana, avocado, sesame, etc. Just recently I saw a dietitian and have been on an elimination diet for the past 3 weeks. It seems I can tolerate salycilates but not high Amine or Glutamate (results in agitation, anxiety, and takes days to feel normal again).
  • My dietitian also says that I have an impaired Blood-Brain-Barrier - or leaky brain - which allows all these amines, glutamates, etc entry straight into the brain! This makes a lot of sense since it's been getting gradually worse and worse since 2011. She said it's most likely happening because of all the drugs I've been taking for so many years, sort of like opening the gates.
  • Gastritis since 2014. On a maintenance dose of 20mg Esomeprazole (Nexium) per day - I believe this to be related to my mental health

 

What I've tried: 

 

  • Lithium Orotate and Lamictal (lamotrigine) were disasters (increase release of serotonin), both setting me back a long way (at least 6 months worth of improvement each)
  • Myo Inositol - too serotonergic
  • Fish oil - maybe I took too much, but it was a factor in my recurring serotonin toxicity in combination with Lamictal. I'd be open to trying very small amounts again
  • Risperdal (risperidone) but it was only partially effective and at higher doses had a paradoxical effect
  • Recently had a blood test and discovered my B12 levels were dangerously low, so got an injection - made me feel light headed that night, and next day had a paradoxical effect of zero energy. Same effect after trying both methyl and adenosyl versions. Again, baffling.
  • Tried an MRI - pdoc says it looks normal, but they didn't do a PET scan...

 

What I may want to try:

 

  • Phosphatydyl Serine - the "isolate" version by Thorne
  • Magnesium Chloride - apparently strengthens the BBB as well as memory and calming. Planning to try 31mg elemental daily in two weeks, my dietitian approved
  • Ginger extract - has serotonin antagonist properties, as well as 6-shogaol that is supposed to increase NGF
  • Lion's Mane, or extract; Would love to try but not sure about this one in regards to my unique situation
  • Probiotics / Psychobiotics! Anyone recommend one that wouldn't aggravate my condition? Perhaps lowering production of serotonin? I know they have a modulating effect in the gut and signals to the brain
  • Perhaps Kappa-opioid agonist?
  • Perhaps DNA test?
  • TMS, neurofeedback, other therapies?
  • Planning to see a Neurologist - perhaps they will have better insights than my psychiatrist

Are there any other treatments I could try?

 

Thanks!

 

 

 

 

 



#2 m1210

  • Registrant
  • 2 posts
  • 0
  • Location:Montreal

Posted 13 November 2018 - 10:23 PM

Hi, I know that this is not related to your question in this post, but I came across some of your posts when I was researching on persistently high serotonin level after Serotonin Syndrome/toxicity from multiple medications. I got Serotonin Syndrome about 3 months ago when I took 25mg of Zoloft in the morning (for the first time) and then St-John's Wort and a little Tylenol at night (to help me sleep as I've been taking St-John's occasionally for a while. I honestly did not think that I could get SS from just my first dose of Zoloft(I never had problems with St-John's & Tylenol). I've had several episodes of Serotonin Syndrome/toxicity in the following weeks and months from things like taking St-John's again weeks after that episode (thinking it was gone), to taking fish oil, Vitamin C (I was baffled - turns out it increases serotonin), facial creams that contain Niacinemide and Retinol/tretinoin, various healthy food/supplement items (black sesame paste, Schisandra, Turmeric, peanut butter etc.). 

 

It seems that I am getting more and more sensitive to various things. I have stopped all med/supplement that gave me symptoms for weeks/months now, yet I am still getting these reactions and it seems to be getting worse, like a teeny tiny tiny bit of something in my system could almost immediately send me into an episode for hours. I am now wary of anything I put on my skin and anything I eat/drink etc. I don't know if these reactions are from already accumulated serotonin in my body (from eating high tryptophan foods or have I developed some type of intolerance/sensitivity/immune problem from anything that increases serotonin?

 

(I currently just had another relatively mild episode (nervous/feel like my life is in danger/anxiety/heart palpitations with an uncomfortable feeling in my heart that lasts for hours and hours) from just a teeny tiny bit of black sesame paste.)

 

I read your experience with serotonin and that you've seen an improvement after years of similar experience. I was wondering if you can share what helped you to get better?

 

I have yet tried cyproheptadine because I'm wary of the potential cardiovascular and other side effects. I have heard about BCAA (I currently take collagen hydrolysate, it seems to help with the symptoms but they come back after a few minutes and seems to stop working as well after several doses and seem to require higher dose - I don't know if it's temporarily suppressing the symptoms and making it worse a few minutes later), I might try BCAA, do you have recommendations? I've also heard about low tryptophan diet and wondering how exactly does one go about that, I've been barely eating in the last few days, worrying about worsening the symptoms.

 

I'm sorry if I'm rambling a little, your posts are so informative and helpful and gave me a glimpse of hope, I've been so distressed about my symptoms. If you have any suggestions or advice please feel free to share as well

 

Thank you SO SO MUCH!



sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.




Also tagged with one or more of these keywords: memory, cognition, serotonin syndrome, gaba, dopamine, kindling, mania, seroquel, blood brain barrier, gastritis

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users